Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

June 29, 2021Hardin County, Tennessee

NWS Memphis, TN issued this special weather statement at Jun 29, 2021, 12:13 PM CDT for Hardin County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 12:13 PM CDT (17:13 UTC)
Expired
Jun 29, 2021, 1:00 PM CDT
In force
47 min
Issued by
NWS Memphis, TN

County Hardin County, TN

The radar

The Columbus AFB radar (KGWX), 133 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 807 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
807 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

194 
WWUS84 KMEG 291713
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
1213 PM CDT Tue Jun 29 2021
 
TNZ092-291800-
Hardin TN-
1213 PM CDT Tue Jun 29 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 PM CDT
FOR...

Southeastern Hardin County in western Tennessee...

At 1212 PM CDT...a strong thunderstorm producing winds in excess of 
35 mph was located 8 miles east of Walnut Grove, or 17 miles 
northeast of J P Coleman State Park, moving west at 20 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southeastern Hardin County should monitor this storm
closely.

LAT...LON 3501 8820 3500 8820 3500 8825 3529 8817
      3527 8798 3501 8799
TIME...MOT...LOC 1712Z 102DEG 19KT 3505 8789 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jun 29, 10:57 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 29, 10:57 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1057 AM CDT Tue Jun 29 2021

.UPDATE...

Remnants of Danny are flaring up across Alabama at this time. The
CAMS are having a hard time initializing with what is currently
going on. Will base update on the 12Z NSSL WRF and will update
POPS to bump them up across North Mississippi and West Tennessee.
Left high temperatures as is for now, but did bump up cloud cover
as well. Some of the storms this afternoon could become strong
possibly severe during the peak heating hours. Update will be out
shortly.

KRM

&&

.DISCUSSION... /issued 315 AM CDT Tue Jun 29 2021/

Chances for showers and thunderstorms will increase today due to
the approaching tropical low that continues to weaken. The
greatest chance for shower development will mainly be near the
Tennessee River today. Activity will still peak during afternoon
heating with morning and overnight periods being mostly quiet.
Although, we may have a break from thunderstorms during overnight
hours, the front will begin to approach from the north while the
tropical low pushes to our north. This will bring a chance for
more widespread showers and thunderstorms by Wednesday. High
temperatures will be in the upper 80s to lower 90s today through
Wednesday.

By Thursday, the aforementioned front will continues to move
southeast towards towards the Mid-South. This will increase rain
chances during the day Thursday and especially Thursday night as
the front moves through. No severe weather is expected but storms
could produce gusty winds Thursday afternoon. Flooding may also be
an issue with the left over moisture from the tropical system.
Current forecast has up to an inch over northern Mississippi today
through early Friday, but locally higher amounts may be possible
with training of heavy showers and storms. Cloud coverage and
showers will result in temperatures in the 80s.

The front should be out of the area by Friday night. Models still
disagree but they do agree that rain chances will move out of the
area Friday evening. Expect a dry weekend in place behind the
front with slightly cooler temperatures. Unfortunately, we cant
completely rule out some isolated showers and storms during the
afternoon Saturday and Sunday. Temperatures begin to bounce back
to the upper 80s to lower 90s by the beginning of the week.

SWB

&&

.AVIATION...

12Z TAF cycle

Patchy fog near MKL should dissipate quickly this morning.
Otherwise prevailing conditions should be VFR at all sites through
the 24-30 hour TAF cycle. Isolated to scattered showers and
thunderstorms this afternoon should be most numerous near MKL and
TUP. Brief periods of gusty wind is possible along with heavy
rain that may reduce visibility with on station thunder.

30

&&

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 29, 11:09 AM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
1109 AM CDT Tue Jun 29 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-301815-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
1109 AM CDT Tue Jun 29 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

Strong to isolated severe storms will be possible this afternoon
into the early evening hours across portions of North Mississippi
and West Tennessee as remnants of Tropical Storm Danny moves
across the region. Locally heavy rainfall and gusty winds will be
the main threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

KRM

In the hours before

Special weather statement, Jun 29, 11:56 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Memphis TN
1156 AM CDT Tue Jun 29 2021

MSZ006-009-017-291730-
Itawamba MS-Tishomingo MS-Prentiss MS-
1156 AM CDT Tue Jun 29 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1230 PM CDT
FOR...

Itawamba County in northeastern Mississippi...
Tishomingo County in northeastern Mississippi...
Eastern Prentiss County in northeastern Mississippi...

At 1155 AM CDT...strong thunderstorms producing winds in excess of
35 mph were located along a line extending from near Cherokee to
near Tremont. Movement was west at 30 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Itawamba...Tishomingo and eastern Prentiss Counties should
monitor this storm closely.

LAT...LON 3420 8819 3424 8855 3432 8855 3500 8826
      3500 8820 3492 8815 3489 8810
TIME...MOT...LOC 1655Z 090DEG 25KT 3484 8799 3426 8824

MJ
Special weather statement, Jun 29, 12:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
1213 PM CDT Tue Jun 29 2021

TNZ092-291800-
Hardin TN-
1213 PM CDT Tue Jun 29 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 PM CDT
FOR...

Southeastern Hardin County in western Tennessee...

At 1212 PM CDT...a strong thunderstorm producing winds in excess of
35 mph was located 8 miles east of Walnut Grove, or 17 miles
northeast of J P Coleman State Park, moving west at 20 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southeastern Hardin County should monitor this storm
closely.

LAT...LON 3501 8820 3500 8820 3500 8825 3529 8817
      3527 8798 3501 8799
TIME...MOT...LOC 1712Z 102DEG 19KT 3505 8789

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 11:56 AM CDTSpecial Weather StatementMEGItawamba, Tishomingo34 min
Jun 29, 12:31 PM CDTSpecial Weather StatementMEGAlcorn, Itawamba, Lee, Monroe, Prentiss, Tishomingo29 min
Jun 29, 1:28 PM CDTSpecial Weather StatementMEGAlcorn, Lee, Prentiss, Tippah47 min
Jun 29, 2:15 PM CDTSpecial Weather StatementMEGBenton30 min
Jun 29, 2:17 PM CDTSpecial Weather StatementMEGChickasaw28 min
Jun 29, 12:55 PM CDTSpecial Weather StatementMEGHardin35 min
Jun 29, 1:38 PM CDTSpecial Weather StatementMEGDecatur52 min
Jun 29, 2:12 PM CDTSpecial Weather StatementMEGChester, Henderson48 min
Jun 29, 2:25 PM CDTSpecial Weather StatementMEGBenton35 min
Jun 29, 2:50 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Decatur, Henderson40 min
Jun 29, 3:26 PM CDTSpecial Weather StatementMEGBenton, Henry34 min
Jun 29, 3:31 PM CDTSpecial Weather StatementMEGCarroll29 min
Jun 29, 4:00 PM CDTSpecial Weather StatementMEGHenry, Weakley45 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.